MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 3X18IN 2 S/A OS-8 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 3X18IN 2 S/A OS-8 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP719T
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint:(b)(4).A manufacturing record evaluation was performed for the finished device lot number me5288, and no non-conformances were identified.Three unopened samples of product code vcp719, lot me5288 were returned for analysis.The product code is control release and required three strands per packet.The complaint sample was not received for evaluation.During the visual inspection of samples, no defects were found on the packages.The samples were opened and contains three strand each.The swage and attachment area of needles were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force results meet the customer requirements.Per the condition of the samples, no performance pull off suture needle was found.Representative samples returned to support investigation of 2 device issues captured in report 2210968-2019-85101 and this 2210968-2019-85154.Analysis results have been included in follow-up reports for each.
 
Event or Problem Description
It was reported that the patient underwent a total knee replacement procedure on (b)(6) 2019 and the suture was used.It was reported that the pop off suture when being loaded just falls off.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Representative samples returned to support investigation of 2 device issues captured in report 2210968-2019-85101 and this 2210968-2019-85154.Analysis results have been included in initial reports for each.

Brand Name
VCL+ VIO 3X18IN 2 S/A OS-8 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8860642
Report Number2210968-2019-85154
Device Sequence Number525478
Product Code GAM
UDI-Device Identifier10705031055087
UDI-Public10705031055087
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue NumberVCP719T
Device Lot NumberME5288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date08/05/2019
Patient Sequence Number1